# SDR CA041109003

- Difficulty date: November 1, 2004
- Submitted: February 3, 2005
- Operation: General aviation
- Make and model: Beech 1900D
- Aircraft time: 11,130 hours
- Engine: Pwa PT6A67D
- Propeller: Hartzl HCE4A3I
- System (JASC): 5610 · Flight Compartment Windows
- Part: Ground Wire
- Part number: MS250852BB5
- Condition: Burned
- Location: Windshield Heat
- Component: Windshield, Ppg
- Component part number: 1013840251
- Stage of operation: CR
- How discovered: O
- Nature of condition: B, J
- Precautionary procedure: A

## Discrepancy

(CAN) DURING CRUISE FLT AT FL210, THE FLIGHT CREW DETECTED AND ODOR FOLLOWED BY SMOKE EMANATING FROM THE DASH AREA. THEY DONNED MASKS AND REQUESTED PRIORITY LANDING . THEY RAN THRU THEIR EMERGENCY PROCEDURES AND AFTER THE WINDSHIELD HEAT WAS SELECTED OFF THE SMOKE DISSIPATED.  AN UNEVENTFUL LANDING WAS COMPLETED AND AIRCRAFT BROUGHT TO MAINTENANCE.  MAINTENANCE FOUND THAT THE GROUND WIRE HAD CONTACTED THE DASHBOARD EYEBROW AND THE HEAT HAD CAUSED IT TO SMOLDER.  THE WIRE WAS REPLACED AND ROUTED TO ENSURE NO CONTACT CAN BE MADE WITH ANYTHING.  A FLEETWIDE INSPECTION IS BEING CARRIED OUT AT THIS TIME AND WILL LEAVE SDR OPEN UNTIL TOTAL RESULTS.
